Journal of Theoretical Probability

, Volume 25, Issue 2, pp 496–504

A Universality Property of Gaussian Analytic Functions


DOI: 10.1007/s10959-011-0356-5

Cite this article as:
Ledoan, A., Merkli, M. & Starr, S. J Theor Probab (2012) 25: 496. doi:10.1007/s10959-011-0356-5


We consider random analytic functions defined on the unit disk of the complex plane \(f(z) = \sum_{n=0}^{\infty} a_{n} X_{n} z^{n}\), where the Xn’s are i.i.d., complex-valued random variables with mean zero and unit variance. The coefficients an are chosen so that f(z) is defined on a domain of ℂ carrying a planar or hyperbolic geometry, and \(\mathbf{E}f(z)\overline{f(w)}\) is covariant with respect to the isometry group. The corresponding Gaussian analytic functions have been much studied, and their zero sets have been considered in detail in a monograph by Hough, Krishnapur, Peres, and Virág. We show that for non-Gaussian coefficients, the zero set converges in distribution to that of the Gaussian analytic functions as one transports isometrically to the boundary of the domain. The proof is elementary and general.


Random analytic functions Gaussian analytic functions 

Mathematics Subject Classification (2000)

30B20 60B12 60G15 

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of RochesterRochesterUSA
  2. 2.Department of MathematicsBoston CollegeChestnut HillUSA
  3. 3.Department of Mathematics and StatisticsMemorial University of NewfoundlandSt. John’sCanada

Personalised recommendations